Alert archive / New Jersey / Areal Flood Advisories in 2009
Areal Flood Advisory 55, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 12, 2009, 12:04 PM EDT for Mercer County, New Jersey. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2009, 12:04 PM EDT (16:04 UTC)
- Expired
- Aug 12, 2009, 1:04 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Mercer County, NJ
The radar
The Philadelphia radar (KDIX), 45 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 12, 10:38 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 12, 10:38 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1038 AM EDT WED AUG 12 2009 .SYNOPSIS... A WEAK AND DIFFUSE FRONTAL BOUNDARY OVER THE DELAWARE VALLEY TODAY WILL STALL TO THE SOUTH OF THE REGION THIS AFTERNOON. THIS OLD FRONTAL BOUNDARY WILL THEN SEE WAVES OF LOW PRESSURE MOVE ALONG IT THROUGH THE WEEKEND. HIGH PRESSURE SHOULD THEN BUILD OVER THE AREA EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE 00Z RUNS OF BOTH THE GFS AND NAM WERE HIGHER WITH THE POPS AND QPF ACROSS THE AREA TODAY. POPS WERE RAISED TO LIKELY IN MOST AREAS WITH CHC POPS ACROSS THE SRN POCONOS. THE APPROACHING UPPER TROUGH, A LINGERING FRONTAL BOUNDARY AND PLENTY OF LOW LEVEL MOISTURE SHOULD BE ENOUGH TO CREATE FAIRLY WIDESPREAD SHOWERS BY AFTERNOON AND SOME THUNDERSTORMS TOO. WINDS IN THE LOW AND MID LEVELS ARE FAIRLY LIGHT, SO THERE IS LITTLE POTENTIAL FOR SEVERE WEATHER TODAY. TEMPERATURES WERE LOWERED FROM EARLIER FCSTS WITH PLENTY OF CLOUDS EXPECTED BY AFTERNOON. CONVECTION SHOULD DECREASE TONIGHT WITH SKIES BECOMING PARTLY CLOUDY BY THU MORNING. AREAS OF FOG WILL PROBABLY DEVELOP TONIGHT. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... MUCH OF THE SAME WEATHER FOR WED WILL OCCUR AGAIN THURSDAY. THE WEAKENING UPPER TROUGH WILL DRAW A BIT CLOSER AND THE FRONTAL SYSTEM WILL REMAIN NEARBY. POPS WERE RAISED SOMEWHAT FROM THE PREVIOUS FCST FOR NOW. HIGH TEMPERATURES ON THU WILL LIKELY BE A FEW DEGREES WARMER THAN THE TEMPS ON WED. MAV MOS TEMPS WERE USED WITH MINOR CHANGES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THROUGH SATURDAY NIGHT...THE PATTERN STAYS WITH HIGH PRESSURE NORTH AND AN OLD FRONTAL BOUNDARY SOUTH WITH AREAS OF LOW PRESSURE MOVING ALONG THE FRONT. THIS PUT THE REGION UNDER ONSHORE FLOW WITH SHOWERS POSSIBLE MAINLY SOUTH. HOWEVER, I ALSO KEPT IN THE TSTM THREAT AS THE OCEAN IS WARM AND ANY DISTURBANCES ALOFT COULD TRIGGER TSTMS WITH WITH MARITIME AIR IN PLACE. SUNDAY, THE LAST WAVE OF LOW PRESSURE SHOULD PULL THE FRONT OUT TO SEA AND ALLOW HIGH PRESSURE TO BUILD IN FROM THE WEST FOR MONDAY. A SOUTHWEST FLOW OF WARM AND HUMID AIR IS FORECAST TO RETURN TUESDAY WITH THE CHANCE OF MORE SHOWERS AND TSTMS. TEMPERATURES LOOKS SEASONABLE, EXCEPT NEAR THE OCEAN WHERE THE ONSHORE FLOW SHOULD ALLOW TEMPS TO BE LOWER THAN FARTHER TO THE WEST. ONCE THE LOW MOVES OFF TO THE EAST, WARMER AIR SHOULD RETURN TO AREAS CLOSER TO THE OCEAN. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AT 14Z THE CLOUDS AND PRECIPITATION ARE CLOSING IN ON THE REGION. ONE LONE THUNDERSTORM IN THE CENTER OF MERCER COUNTY IS HARDLY MOVING WHICH MEANS THESE SHOWERS WILL RAIN PRETTY HARD AND IF SO WILL LOWER THE CIGS TO MVFR OR BRIEFLY IFR. THE REGION AS A WHOLE REMAINS VFR BUT THE AREA OF PRECIPITATION IS ADVANCING FROM THE SOUTHWEST AND WILL BRING SOME HEAVIER SHOWERS . PREVAILING WINDS ARE FROM THE NORTHEAST TO SOUTHEAST AND NOT MUCH CHANGE ANTICIPATED DURING THE DAY. RAIN SHOWERS AND SPOTTY THUNDERSTORMS ARE EXPECTED IN OUR REGION FOR TODAY. NEVERTHELESS, WE ARE ANTICIPATING MAINLY VFR CONDITIONS. ANY THUNDERSTORMS SHOULD HOLD OFF UNTIL THE AFTERNOON, AND WE HAVE SIMPLY INDICATED CUMULONIMBUS FOR NOW, BEING THAT THE CONFIDENCE SURROUNDING THEIR DEVELOPMENT, LOCATION AND TIMING IS QUITE LOW. VFR CONDITIONS SHOULD CONTINUE INTO THE EVENING. HOWEVER, LOWERING CONDITIONS ARE POSSIBLE LATE TONIGHT WITH A FAIR AMOUNT OF LOW LEVEL MOISTURE FORECAST TO ADVECT INTO OUR REGION ON THE SUBTLE EASTERLY FLOW. OUTLOOK... MOST OF THE PERIOD FROM THURSDAY THROUGH SUNDAY WILL BE VFR. HOWEVER, THERE IS A CHANCE OR SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. && .MARINE... FLAT PRESSURE PATTERN TRANSLATING TO NEARLY FLAT SEAS WITH 1 FOOT BEING REPORTED AT BUOY 44009 AND A FOOT OR LESS ON THE DELAWARE BAY. THE CAPE MAY FERRY ALSO REPORTED A FOOT THIS MORNING. WATER TEMPERATURES ARE HOLING AT 80 DEGREES AT BUOY 44009 AND CLOSE TO THAT WITHIN THE DELAWARE BAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK SLOWLY TO THE SOUTH AND EAST OF THE NEW JERSEY AND DELAWARE COASTAL WATERS FROM TODAY INTO THE COMING WEEKEND. WEAK HIGH PRESSURE FROM THE WEST IS EXPECTED TO BUILD ACROSS THE NORTHEASTERN STATES DURING THE PERIOD. WITH NO SIGNIFICANT WEATHER SYSTEMS FORECAST TO AFFECT THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM TODAY THROUGH SUNDAY, WIND SPEEDS SHOULD STAY MAINLY BELOW 15 KNOTS THROUGH THE PERIOD. THE ONLY EXCEPTION MAY BE IN THE VICINITY OF THUNDERSTORMS, WHERE GUSTY WINDS ARE POSSIBLE. WAVES ON THE OCEAN WATERS SHOULD BE MOSTLY IN THE 2 TO 3 FOOT RANGE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...EBERWINE/OHARA/STAUBER NEAR TERM...EBERWINE/OHARA/STAUBER SHORT TERM...OHARA/STAUBER LONG TERM...STAUBER AVIATION...EBERWINE/IOVINO MARINE...EBERWINE/IOVINO
Hazardous weather outlook, Aug 12, 3:34 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 AM EDT WED AUG 12 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-130745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 334 AM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-130745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 334 AM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 11:26 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 AM EDT WED AUG 12 2009 NJZ012-015-121630- MERCER NJ-MIDDLESEX NJ- 1126 AM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT MERCER AND MIDDLESEX COUNTIES... AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF TRENTON...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR WINDSOR AROUND 1130 AM...ALLENTOWN... MONMOUTH JUNCTION AROUND 1145 AM...HIGHTSTOWN...DAYTON AROUND 1215 PM...TWIN RIVERS AND CLEARBROOK PARK AROUND 1230 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. FORECASTER:AMC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:47 PM EDT | Flash Flood Warning | PHI | Mercer | 3 hr |
| Aug 12, 1:26 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 22 min |
| Aug 12, 2:55 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 50 min |
| Aug 12, 3:01 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland | 59 min |
| Aug 12, 3:17 PM EDT | Flash Flood Warning | PHI | Atlantic, Cumberland | 4 hr |
| Aug 12, 3:29 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 60 min |
| Aug 12, 3:32 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 118 min |
| Aug 12, 4:01 PM EDT | Flash Flood Warning | PHI | Atlantic, Cape May | 3 hr |
| Aug 12, 4:16 PM EDT | Flash Flood Warning | PHI | Cumberland, Salem | 6 hr |
| Aug 12, 4:55 PM EDT | Flash Flood Warning | PHI | Salem | 3 hr |
| Aug 12, 5:13 PM EDT | Areal Flood Advisory | PHI | Cape May, Cumberland | 2 hr |
| Aug 12, 6:03 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Aug 12, 5:18 PM EDT | Flash Flood Warning | PHI | Bucks, Chester, Montgomery | 2 hr |
| Aug 12, 6:52 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 3 hr |
| Aug 12, 4:16 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Aug 12, 4:39 PM EDT | Flash Flood Warning | PHI | Kent, New Castle | 3 hr |
| Aug 12, 5:55 PM EDT | Flash Flood Warning | PHI | New Castle | 100 min |
Nearby
Areal Flood Advisories in New Jersey, 2009Every areal flood advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.